Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Delayed periods. Stopped birth control pills. Had unprotected sex. Pregnant?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I came on my period March 16 I came off March 19 then I stop taking birth control pills after I stop taking my birth control pill I came on my period April 1 then I came on again April 23 I had unprotected sex may 4 n may 5 n my period hasn't came on now It's XXXXXXX is I'm pregnant?
Posted Fri, 21 Jun 2013 in Pregnancy
Answered by Dr. S Patra 7 hours later

Thanks for writing to us.

Pregnancy depends on proper timing of unprotected sex and ovulation time or fertile days. Here, you need to undergo one home pregnancy test at the earliest to check pregnancy status. One blood test for beta HCG is required to confirm the same.

Following stop taking the birth control pill, it is seen that period becomes regular within next 2 months duration. Irregular bleeding occurs mostly due to hormonal imbalance.

Some other underlying pathology like uterine polyp, adenomyosis, endometrium hyperplasia, ovarian cyst, thyroid problem, pelvic/ vaginal infection may cause the above clinical features.

In exclusion of pregnancy, you need to consult with gynecologist to proceed pelvic examination and other relevant investigations to pin point the diagnosis like pelvic ultrasound scan, hormone assay, D & C (dilation and curettage) followed by endometrial tissue biopsy etc. Proper treatment depends on underlying etiology.

In the mean time, you should take healthy diet with iron supplements, drink more water/ fluids, maintain genital hygiene, avoid stress/ tension, control body weight and keep bowel habit regular.

Hope it helps for you. If you have any other query, you can freely ask me.

Wish your good health & practice safe sex in future.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Delayed periods. Stopped birth control pills. Had unprotected sex. Pregnant? 6 hours later
even if I only took my birth control pills for 3days in stop taking them could that have been a delay on my period for may
Answered by Dr. S Patra 6 hours later

Thanks for your follow up query.

Irregular taking of birth control pill (even for 3 days) causes hormonal imbalance, leads to delaying of next period. It is quite common phenomena.

You need to take birth control pill cyclically on monthly basis with proper schedule to get highest protection against unwanted pregnancy and regular period.

Otherwise, you can opt for other method of contraception after stop taking the birth control pill completely. You can consult with gynecologist for appropriate method.

If you do not have any clarifications, you can close the discussion and rate the answer.

Be well. Take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor